Jump to content
ChristiaT

ChristiaT: Horrendous, fast, forced taper of venlafaxine, still getting back my personality years later

Recommended Posts

ChristiaT

I fell pregnant and my doctor (GP,  I was not under a psychiatrist anymore) all but forced me to come off Effexor XR as fast as possible. From memory it was 5 weeks in total. At the time I’d moved to a new city and had very little support in terms of this decision, I’d been in an emotionally strong place for a few years by then and I thought (hoped ha ha) I’d be OK, plus I felt I had little choice. This was now 4.5 years ago. 

Well, how do I even put this whole experience into words. ???

Basically im realising in hindsight that this was possibly the main reason for my total “falling apart” as a person, which I’m getting through gradually but am still pretty scared of life most of the time, to be honest. (Am now on Sertraline because I basically couldn’t function a few months after cessation.)

I am hoping to hear if other people have had any similar experiences (I hope not for your sake!), especially relating to feeling as though your soul has dropped out of your body. I read one or two posts a few years back where, in one, a lady had come off Zoloft and completely lost her sense of self emotionally. She cared about nothing - literally could not feel emotions at all about anything - and she said she couldn’t even really care properly about the above happening to her. All she had was some vague, emotionless, floating thought that this was probably not a good thing and she should be more concerned about it. I relate to parts of this - does anyone else? 

Thankfully my sense of self has been coming back in chunks every few months, but only when I’m lucky enough to access the right kind of support. (I’ll also mention that along with all this I’ve had several HUGE life changes ie stressors happening at the same time. So it’s impossible perhaps to know how much is that, the withdrawal, and/or my tendencies toward depression etc. I guess logic would say a bit of all of these.)

thank you for your site I am immensely grateful. 

Strength and calming vibes to everyone.  Don’t lose hope. C

Share this post


Link to post
manymoretodays

Hi ChristiaT,

Welcome aboard.

Could you create a signature for us:  Please put your withdrawal history in your signature.

This is the portion that you see under other members posts, unless viewing from a phone device.  However, you can still create a signature from a phone device.

The Account Setting link in the above will take you to where to create your signature.  Be sure to save it when you are done.  Please include your medication history as well as withdrawal history(or histories).

 

Yes,  Withdrawal from Effexor and/or any of these medications/drugs can be brutal if done too quickly.  The pregnancy hormones may have helped a bit.  Although it does sound like you had a very tough time.  Was the Effexor helpful for your intial difficulties at all?  Are you hoping to taper and withdraw from the sertraline at some time?  W/D can certainly feel like a major breakdown of sorts, I agree.

 

One thing that's important to realize is that when you come off medications, or even while still on them........as you are.  You do need to address and find new ways of non-drug coping with life, and your own reactions to it.  Many of us have felt blunted emotionally, while on medication......and after........perhaps somewhat like the personality change you mention someone else had mentioned.

 

I'm going to just leave you with a little more information on how we like to manage tapering and W/D(withdrawal).  

You may find something that helps you learn to cope a bit in our Symptoms and Self Care section.  And even in our Relationships section.

 

Here at Surviving Antidepressants, it is recommended that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.
 
 
General Information about W/D(withdrawal)
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system.  

 

Omega-3 fatty acids (fish oil) 

 

Welcome aboard.

Love, peace, healing, and growth,

manymoretodays(mmt)

 

Edited by manymoretodays

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...